Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 319, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 13, 2007, 8:13 AM CDT for Ward County, North Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2007, 8:13 AM CDT (13:13 UTC)
- Expired
- Aug 13, 2007, 8:53 AM CDT
- In force
- 40 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Ward County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 1.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -501 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:50 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Aug 13, 3:50 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 350 AM CDT MON AUG 13 2007 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT FORECAST PROBLEM TODAY INVOLVES WHETHER FORCING MECHANISMS OVERCOME A DEVELOPING THERMAL CAP. CURRENTLY A SURFACE LOW OVER EASTERN MONTANA WITH UPPER LEVEL IMPULSES MOVING EASTWARD ACROSS NORTHEASTERN MONTANA/SOUTHERN SASKATCHEWAN. THUNDERSTORMS HAVE DEVELOPED RECENTLY NORTH OF GLASGOW...AND TRAJECTORY LOOKS LIKE IT WILL SKIRT THE NORTHWESTERN COUNTIES OF NORTH DAKOTA THIS MORNING. BOTH THE NAM AND GFS HAVE VORTICITY IMPULSES MOVING EASTWARD...AND WILL LIKELY ADD SMALL POPS IN THE NORTH. MEANWHILE AT H850 THERE IS A DEVELOPING LOW LEVEL JET OVER CENTRAL DAKOTAS WITH H850 LIFT IN THE OMEGA FIELD...BUT MID LEVEL THERMAL CAP IS BUILDING FROM THE WEST. I THINK STORMS HAVE THE BEST CHANCE OF KEEPING TOGETHER IN THE NORTH WHERE THE CAP IS WEAKEST...BUT SATELLITE PICS SHOWING INCREASING MID CLOUDS OVER CENTRAL NORTH DAKOTA. WILL KEEP THUNDERSTORM CHANCES OVER ALL BUT THE FAR SOUTHWEST THIS MORNING. HOWEVER...SURFACE LOW MOVES ACROSS THE STATE...AND BY NOON THE LOW IS NEAR JAMESTOWN/DEVILS LAKE. WILL KEEP CHANCES NORTHEAST COUNTIES - AGAIN WHERE CAP IS WEAKEST. COOL DRY AIR MOVES IN BEHIND THE SURFACE LOW. A WEAK UPPER LEVEL IMPULSE...RATHER CONSISTENT IN THE MODEL RUNS...CLIPS SOUTHWESTERN NORTH DAKOTA TONIGHT. THUS WILL KEEP A SLIGHT CHANCE THERE TONIGHT. ANOTHER REINFORCING SHOT OF COOL CANADIAN AIR MOVES INTO THE STATE ON WEDNESDAY...AND WILL KEEP THE FORECAST DRY FOR NOW. .LONG TERM...THURSDAY THROUGH MONDAY... LITTLE CHANGE TO EXTENDED GRIDS EXCEPT TO DROP TEMPERATURES SOME BEGINNING ON THURSDAY. BOTH GFS AND EURO MODELS KEEP RIDGE OVER NORTHERN ROCKIES AND PLAINS WITH HUDSON BAY LOW DROPPING SEVERE DEGREES OF LATITUDE TO THE SOUTH WHICH WILL BRING SLIGHTLY LOWER THICKNESS OVER NORTHERN PLAINS AS WELL AS SLIGHTLY COOLER NORTHWEST FLOW. && .AVIATION... ELEVATED CONVECTION DEVELOPING AHEAD OF LOW PRESSURE ALONG MONTANA DAKOTA BORDER CAUSED BY WARM ADVECTION 80H-70H LEVEL AND LOW LEVEL NOCTURAL JET. THIS WILL INCREASE FOR THE NEXT SEVERAL HOURS. SOME TAFS WILL NEED ADDITION OF VCTS WHERE PRESENTLY FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE && JV/HW
Hazardous weather outlook, Aug 13, 5:21 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 521 AM CDT MON AUG 13 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 521 AM CDT MON AUG 13 2007 /421 AM MDT MON AUG 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING FOR NORTHERN AND SOUTH CENTRAL COUNTIES. ALSO A SLIGHT CHANCE THIS AFTERNOON FOR NORTH CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY NIGHT OVER WESTERN AND CENTRAL NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
In the hours before
Local storm report, Aug 13, 8:00 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
800 AM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL MOHALL 48.77N 101.51W
08/13/2007 E1.75 INCH RENVILLE ND PUBLIC
PUBLIC REPORT RELAYED BY BROADCAST MEDIA. HAIL RANGED
FROM PEA SIZE UP TO GOLF BALL SIZE.
&&
CS/HWThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:38 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 67 min |
| Aug 13, 8:02 AM CDT | Severe Thunderstorm Warning | BIS | McHenry | 58 min |
| Aug 13, 8:45 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 60 min |
| Aug 13, 8:58 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 62 min |
| Aug 13, 9:22 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 53 min |
| Aug 13, 9:58 AM CDT | Severe Thunderstorm Warning | BIS | Pierce | 32 min |
| Aug 13, 10:20 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 25 min |
| Aug 13, 10:38 AM CDT | Severe Thunderstorm Warning | BIS | Wells | 43 min |
| Aug 13, 11:28 AM CDT | Severe Thunderstorm Warning | BIS | Foster | 32 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.